Alert archive / Colorado / Wind Advisories in 2012
Wind Advisory 22, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Oct 22, 2012, 10:00 AM MDT for Grand County, Utah; 4 counties in Colorado. It took effect at Oct 22, 2012, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2012, 10:00 AM MDT (16:00 UTC)
- In effect from
- Oct 22, 2012, 12:00 PM MDT
- Expired
- Oct 22, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT
The radar
The Grand Junction radar (KGJX), 97 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 4.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2514 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS75 KGJT 221601 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1000 AM MDT MON OCT 22 2012 COZ001-002-UTZ027-230000- /O.NEW.KGJT.WI.Y.0022.121022T1800Z-121023T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 1000 AM MDT MON OCT 22 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...STRONG WINDS WILL DEVELOP EARLY THIS AFTERNOON. STRONG WIND GUSTS WILL CONTINUE INTO EARLY EVENING...BUT SUBSIDE OVERNIGHT. * WINDS...SOUTHWEST WIND OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * VISIBILITY...MAY BE REDUCED FROM LOCAL BLOWING DUST. * IMPACTS...STRONG WINDS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL BLOWING DUST MAY BE REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
2 follow-up statements
011 WWUS75 KGJT 222056 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 256 PM MDT MON OCT 22 2012 COZ001-002-UTZ027-230500- /O.NEW.KGJT.WI.Y.0023.121023T1800Z-121024T0300Z/ /O.CON.KGJT.WI.Y.0022.000000T0000Z-121023T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 256 PM MDT MON OCT 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * TIMING...STRONG WIND GUSTS WILL CONTINUE INTO EARLY EVENING...AND OCCUR ONCE AGAIN ON TUESDAY AFTERNOON. LOCAL GUSTY WINDS WILL STILL OCCUR OVERNIGHT...BUT THESE WILL BE SPOTTY AND MOSTLY OCCUR IN LOCALIZED WIND PRONE AREAS. * WINDS...SOUTHWEST WIND OF 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * VISIBILITY...MAY BE REDUCED FROM LOCAL BLOWING DUST. * IMPACTS...STRONG WINDS CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL BLOWING DUST MAY BE REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
939 WWUS75 KGJT 230243 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 843 PM MDT MON OCT 22 2012 COZ001-002-UTZ027-231045- /O.EXP.KGJT.WI.Y.0022.000000T0000Z-121023T0300Z/ /O.CON.KGJT.WI.Y.0023.121023T1800Z-121024T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 843 PM MDT MON OCT 22 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * TIMING...SURFACE WINDS DECREASED FOLLOWING SUNSET AND DROPPED BELOW ADVISORY CRITERIA...THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE. LOCAL GUSTY WINDS WILL STILL OCCUR OVERNIGHT...BUT THESE WILL BE SPOTTY AND MOSTLY OCCUR IN LOCALIZED WIND PRONE AREAS. STRONG SOUTHWEST WINDS ARE EXPECTED AGAIN TUESDAY AFTERNOON AND EARLY EVENING. * WINDS...SOUTHWEST WIND OF 20 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...WILL DEVELOP AGAIN TUESDAY AFTERNOON. * VISIBILITY...AS SURFACE WINDS INCREASE AGAIN TUESDAY AFTERNOON...THE VISIBILITY MAY BE REDUCED FROM LOCAL BLOWING DUST. * IMPACTS...STRONG WINDS TUESDAY AFTERNOON AND EVENING CAN AFFECT TRAVEL...ESPECIALLY HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES FROM LOCAL BLOWING DUST MAY BE REDUCED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ CUOCO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Oct 22, 4:00 AM MDT, 6 hours earlier.
Area forecast discussion, Oct 22, 4:00 AM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 400 AM MDT MON OCT 22 2012 .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 400 AM MDT MON OCT 22 2012 A WEAK DISTURBANCE IN THE SOUTHWESTERLIES AHEAD OF A BROAD PACIFIC TROUGH OVER THE CALIFORNIA COAST WAS RESPONSIBLE FOR A FEW LIGHT SHOWERS OVER NORTHWEST COLORADO EARLY THIS MORNING. BASED ON RADAR INTERPOLATION...EXPECT PRECIPITATION TO MOVE OUT OF THE AREA BY DAYBREAK. TODAY: PATTERN EVOLVES LITTLE...SO EXPECT MOISTURE ENTRAINED IN SOUTHWESTERLIES COMBINED WITH CHANNELED VORTICITY WILL RESULT IN ADDITIONAL LIGHT SHOWERS. THE EASTERN UINTA MOUNTAINS ARE FAVORED BUT SHOWERS MAY ALSO IMPACT THE ELKHEADS IN NORTHERN COLORADO. RELATIVELY STRONG 7H HEIGHT GRADIENT WILL LEAD TO BREEZY CONDITIONS ACROSS PORTIONS OF NORTHEAST UTAH AND NORTHWEST COLORADO DURING THE AFTERNOON. BASED ON WHAT MODELS WERE SHOWING...EXPECT WINDS WILL STAY A TAD SHY OF WIND ADVISORY CRITERIA THOUGH SOME FAVORED EXPOSED LOCATIONS LIKE GREAT DIVIDE COULD BRIEFLY GUST TO OVER 45 MPH. SLIGHT COOLING INDICATED AT THE 7H LEVEL SO WILL TRIM AFTERNOON HIGHS A DEGREE OR TWO FROM YESTERDAY/S REPORTED VALUES. TONIGHT-WEDNESDAY: A COUPLE OF SHORTWAVES OUT AHEAD OF THE LARGE LOW PRESSURE SYSTEM ALONG THE PACIFIC NORTHWEST COAST ARE SCHEDULED TO BRUSH THE NORTHWEST QUARTER OF OUR FORECAST AREA MONDAY NIGHT AND TUESDAY. WHILE MOST ENERGY/MOISTURE WILL REMAIN NORTH AND NORTHWEST OF THE AREA...EACH SUBSEQUENT WAVE AND ITS ASSOCIATED FRONT WILL TRACK A LITTLE FARTHER TO THE SOUTH/SOUTHEAST AND BE JUST A LITTLE STRONGER THAT ITS PREDECESSOR. THEREFORE EXPECT THAT CLOUDS AND A FEW SHOWERS WILL AGAIN SPREAD OVER NORTHEAST UT/NORTHWEST CO THIS EVENING. TONIGHT'S COLD FRONT WILL GENERALLY STAY TO OUR NORTH...WITH THE STRONG SOUTHWEST FLOW STAYING IN FORCE ACROSS OUR AREA. WHILE VALLEY WINDS WILL DECOUPLE BY SUNSET...GUSTY WINDS WILL CONTINUE THROUGHOUT THE NIGHT OVER THE EXPOSED HIGHER TERRAIN...FAVORING BUT NOT LIMITED TO THE NORTH. THEN ON TUE THE NEXT COLD FRONT WILL APPROACH THE NORTHERN BORDER ...AND WILL JUST MAKE IT INTO THE AREA BEFORE STALLING OVERNIGHT ACROSS NORTHEAST UT AND THE FAR NORTHWEST CORNER OF CO. IN ADDITION TO THIS SHORTWAVE AND SURFACE FRONT...A TIGHT GRADIENT WILL CONTINUE AS THE MAIN LOW PRESSURE SYSTEM STRENGTHENS OVER THE PACIFIC NORTHWEST. THEREFORE THE STRONG SOUTHWEST FLOW WILL AGAIN MIX INTO VALLEYS DURING THE AFTERNOON. WINDS SHOULD BE A LITTLE STRONGER OVER THE SOUTH AS COMPARED TO MON AFTERNOON...AND SPREAD SOUTHWARD. THESE WINDS WILL HAVE TO BE MONITORED FOR POSSIBLE ADVISORY LEVEL VALUES AT THE LOWER ELEVATIONS. THE AREA OF GENERALLY LIGHT SHOWERS WILL EXPAND SOMEWHAT THROUGH THE AFTERNOON. WINDS IN THE VALLEYS WILL AGAIN DECOUPLE DURING THE EVENING...BUT CONTINUE TO BE GUSTY OVER THE MOUNTAINS. IN ADDITION...A FEW LIGHT SHOWERS WILL CONTINUE THROUGH THE NIGHT...MAINLY OVER THE NORTH. WED IS PROMISING TO BE INTERESTING AS THE MAIN SYSTEM SHIFTS EAST WITH A STRONGER WAVE DROPPING ACROSS THE FORECAST AREA. THIS TIME BETTER ENERGY AND MOISTURE WILL MAKE IT ACROSS MOST OF THE CWA. MODELS INDICATE THAT THE ASSOCIATED COLD FRONT WILL PUSH ABOUT TWO THIRDS OF THE WAY ACROSS AREA BY LATE WED AFTERNOON. THE CHANCE FOR PRECIPITATION WILL SPREAD SOUTHWARD...BUT STILL FAVOR THE NORTH. GUSTY WINDS WILL AGAIN MIX INTO THE VALLEYS AHEAD OF THE FRONT... HOWEVER SPEEDS WILL BE DOWN A NOTCH MOST AREAS AS COMPARED TO THE PREVIOUS DAY. THERE IS STILL SOME UNCERTAINTY REGARDING THIS SYSTEM...BUT IT DOES LOOK LIKE OUR AREA WILL SEE A GOOD SHOT OF SHOWERS. THE COLD CORE STILL PROGGED TO BE UPSTREAM THROUGH THE DAY...SO THE AIR MASS WILL REMAIN QUITE UNSTABLE. THEREFORE EXPECT A FEW THUNDERSTORMS ESPECIALLY NEAR THE FRONT DURING THE AFTERNOON. A COOLING TREND WILL BEGIN FOR DAYTIME HIGHS ON TUE AS COOLER AIR FILTERS DOWN FROM THE NORTHWEST. ALSO THE INCREASED CLOUDS WILL LIMIT INSOLATION. NIGHTTIME TEMPS SHOULD REMAIN MILD ALSO DUE TO THE INCREASED CLOUDS. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 400 AM MDT MON OCT 22 2012 THE TROUGH AXIS OF THE MAIN BODY OF THE PACIFIC SYSTEM REMAINS WEST OF THE FORECAST AREA WEDNESDAY NIGHT. CONSEQUENTLY...SEEMS REASONABLE TO EXPECT THE FRONT WILL REMAIN STALLED MIDWAY OR A BIT FARTHER SOUTH ACROSS THE FORECAST AREA. DYNAMICS WANE AS THE SHORTWAVE EJECTED AHEAD OF THE MAIN SYSTEM PUSHES EAST OF THE DIVIDE. AS A RESULT...EXPECT THERE WILL BE A DECREASE IN COVERAGE OF SHOWERS THROUGH MIDDAY THURSDAY AS INDICATED BY BOTH THE GFS40 AND THE NAM12. PRECIPITATION INCREASES AGAIN THURSDAY AFTERNOON INTO THURSDAY NIGHT AS THE PACIFIC STORM/S TROUGH AXIS MOVES OVER THE AREA DRIVING THE COLD FRONT INTO ARIZONA AND NEW MEXICO TO THE SOUTH. MOISTURE CONTINUES TO FAVOR THE NORTH...HOWEVER ONCE THE FRONT PASSES AND FLOW SHIFTS TO THE NORTHWEST THE NORTHWEST SAN JUANS SHOULD BEGIN TO GET SOME PRECIPITATION. SNOW LEVELS BEHIND THE FRONT WILL LOWER BELOW MOUNTAIN BASES SO THAT HIGHER VALLEYS COULD SEE SOME LIGHT SNOW. MODELS SUGGEST NORTHERN MOUNTAINS COULD SEE ACCUMULATIONS ON THE ORDER OF 3 TO 6 INCHES FROM NOON THURSDAY TO NOON FRIDAY WITH LOCALLY HIGHER AMOUNTS. THIS PERIOD WILL HAVE TO BE MONITORED FOR POSSIBLE EARLY SEASON WINTER WEATHER ADVISORY. SHOWERS DIMINISH LATE FRIDAY INTO FRIDAY NIGHT AS THE PACIFIC STORM PUSHES FARTHER EAST. FRIDAY NIGHT LOOKS TO BE QUITE COLD AND MAY BRING SEASON ENDING FREEZES TO THE LOWER VALLEYS OF CENTRAL AND SOUTHWEST COLORADO AND SOUTHEAST UTAH. MOISTURE ENTRAINED IN NORTHWEST FLOW COULD BRING A FEW LIGHT SHOWERS TO THE NORTHERN MOUNTAINS SATURDAY BEFORE DRIER AIR WORKS INTO THE AREA SUNDAY. THE LATTER PART OF THE WEEK WILL BE MUCH COOLER WITH TEMPERATURES RUNNING 10 TO 15 DEGREES BELOW NORMAL PER MOS GUIDANCE. WARMING BEGINS THIS WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 400 AM MDT MON OCT 22 2012 ISOLATED TO SCATTERED SHOWERS OVER THE NORTHERN MOUNTAINS MAY BRIEFLY OBSCURE MOUNTAIN PEAKS OVER THE NEXT 24 HOURS. OTHERWISE ...EXPECT VFR CONDITIONS TO PERSIST ACROSS THE REGION THROUGH TUESDAY MORNING. STRONG AND GUSTY SOUTHWEST WINDS WILL IMPACT AIRFIELDS NORTH OF AND ALONG THE I-70 CORRIDOR DURING THE AFTERNOON AND INTO THE EARLY EVENING. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...NL/EH LONG TERM...NL AVIATION...NL
Hazardous weather outlook, Oct 22, 5:45 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON OCT 22 2012 COZ001>014-017>023-UTZ022>025-027>029-231200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 545 AM MDT MON OCT 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS EXPECTED AT OR ABOVE 10000 FEET IN THE EASTERN UINTA MOUNTAINS AND POSSIBLY THE ELKHEAD MOUNTAINS AS A SERIES OF WEAK DISTURBANCES MOVE OVER THOSE AREAS. GUSTY SOUTHWEST WINDS RANGING FROM 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL DEVELOP THIS AFTERNOON ACROSS PORTIONS OF NORTHWEST COLORADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SNOW SHOWERS ARE POSSIBLE ABOVE 10000 FEET TUESDAY ACROSS THE NORTHERN MOUNTAINS. SNOW INCREASES WEDNESDAY AND CONTINUES OFF AND ON THROUGH FRIDAY AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION LATER IN THE WEEK. AN INFLUX OF COLDER AIR WILL BRING SNOW TO MOUNTAIN BASES. MODERATE SNOWFALL ACCUMULATIONS ARE POSSIBLE OVER THE NORTHERN AND CENTRAL MOUNTAINS WHICH MAY CALL FOR EARLY SEASON WINTER WEATHER ADVISORIES. THE SOUTHERN MOUNTAINS ARE UNLIKELY TO SEE MUCH IMPACT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NL
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 2:56 PM MDT | Wind Advisory | GJT | Grand | 13 hr |
Nearby
Wind Advisories in Colorado, 2012Wind Advisories in Utah, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.